Jump to content
CrazyBoards.org

Recommended Posts

We all know antipsychotics cause wieght gain. But, does going off an antispychotic cause weight loss? I am about to start tapering off Clozapine and wondering whether I'm going to lose some of this extra weight. Does anyone have any experience of this?
thanks!

 

Link to comment
Share on other sites

When you eliminate the weight gain side effect, you will immediately crave food less.  You will be in control of your diet, eat less and become less ravenous.  

 

From personal experience that doesn't always happen.  The weight gain side effect I had from clozaril never went away after stopping the med.  I had to start another medication to help with the weight.

Link to comment
Share on other sites

Well,

 

We all know that one might lose weight when a breakup occurs in a relationship but at the same time I stopped Zyprexa and the breakup happened, I lost 45 lbs in a matter of 2 months... I've been off AAP for 4 months an started back on Geodon in July and gained 10 lbs back. Now I'm on Saphris and stable. I work hard to loose those 10 lbs because I was so comfortable at 160...

 

Probably not your typical case, but yes you stop craving food and there is a benefit in that.

Edited by yboivin
Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...